Skip to main content Accessibility help

Jump degrees of torsion-free abelian groups

  • Brooke M. Andersen (a1), Asher M. Kach (a2), Alexander G. Melnikov (a3) and Reed Solomon (a4)


We show, for each computable ordinal α and degree a > 0(α), the existence of a torsion-free abelian group with proper αth jump degree a.



Hide All
[1]Ash, C. J., Jockusch, C. G. Jr., and Knight, J. F., Jumps of orderings, Transactions of the American Mathematical Society, vol. 319 (1990), no. 2, pp. 573599.
[2]Ash, C. J. and Knight, J., Computable structures and the hyperarithmetical hierarchy, Studies in Logic and the Foundations of Mathematics, vol. 144, North-Holland, Amsterdam, 2000.
[3]Coles, Richard J., Downey, Rod G., and Slaman, Theodore A., Every set has a least jump enumeration, Journal of the London Mathematical Society. Second Series, vol. 62 (2000), no. 3, pp. 641649.
[4]Downey, Rod and Montalbán, Antonio, The isomorphism problem for torsion-free abelian groups is analytic complete, Journal of Algebra, vol. 320 (2008), no. 6, pp. 22912300.
[5]Downey, Rodney and Knight, Julia F., Orderings with ath jump degree 0(α), Proceedings of the American Mathematical Society, vol. 114 (1992), no. 2, pp. 545552.
[6]Downey, Rodney G., On presentations of algebraic structures, Complexity, logic, and recursion theory, Lecture Notes in Pure and Applied Mathematics, vol. 187, Dekker, New York, 1997, pp. 157205.
[7]Fokina, Ekaterina, Knight, Julia F., Maher, C., Melnikov, Alexander G., and Quinn, Sara, Classes of Vim type, and relations between the class of rank-homogeneous trees and other classes, accepted.
[8]Friedman, Harvey M., Simpson, Stephen G., and Smith, Rick L., Countable algebra and set existence axioms, Annals of Pure and Applied Logic, vol. 25 (1983), no. 2, pp. 141181.
[9]Fuchs, László, Infinite abelian groups. Vol. I, Pure and Applied Mathematics, vol. 36, Academic Press, New York, 1970.
[10]Fuchs, László, Infinite abelian groups. Vol. II, Pure and Applied Mathematics, vol. 36-II, Academic Press, New York, 1973.
[11]Hjorth, Greg, The isomorphism relation on countable torsion free abelian groups, Fundamenta Mathematicae, vol. 175 (2002), no. 3, pp. 241257.
[12]Jockusch, Carl G. Jr. and Soare, Robert I., Degrees of orderings not isomorphic to recursive linear orderings, Annals of Pure and Applied Logic, vol. 52 (1991), no. 1-2, pp. 3964.
[13]Jockusch, Carl G. Jr. and Soare, Robert I., Boolean algebras, Stone spaces, and the iterated Turing jump, this Journal, vol. 59 (1994), no. 4, pp. 11211138.
[14]Knight, Julia F., Degrees coded in jumps of orderings, this Journal, vol. 51 (1986), no. 4, pp. 10341042.
[15]Melnikov, Alexander G., Enumerations and completely decomposable torsion-free abelian groups, Theory of Computing Systems, vol. 45 (2009), no. 4, pp. 897916.
[16]Richter, Linda Jean, Degrees of structures, this Journal, vol. 46 (1981), no. 4, pp. 723731.
[17]Smith, Rick L., Two theorems on autostability in p-groups, Logic Year 1979–80, Lecture Notes in Mathematics, vol. 859, Springer, Heidelberg, 1981, pp. 302311.
[18]Solomon, Reed, Reverse mathematics and fully ordered groups, Notre Dame Journal of Formal Logic, vol. 39 (1998), no. 2, pp. 157189.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed